Texas, 2008Wildfire in Texas, March 15, 2008
March 15, 2008 · NWS CRP · 1 event in 1 county or zone
A 3000 acre fire in La Salle County destroyed numerous buildings, supplies, and vehicles. The fire was contained at the Chaparral Wildlife Management Complex.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 3000 acre fire in La Salle County destroyed numerous buildings, supplies, and vehicles. The fire was contained at the Chaparral Wildlife Management Complex. The exact beginning and containment time were not known at the time of this writing.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 15, 11:24 AM CST, 36 minutes earlier.
Area forecast discussion, Mar 15, 11:24 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1224 PM CDT SAT MAR 15 2008
.AVIATION...VFR CONDITIONS WILL BE PREVALENT ACROSS SOUTH TEXAS
THROUGH LATE TONIGHT. HIGH PRESSURE RIDGE WILL MOVE EAST AND
PRESSURES WILL FALL OVER THE SOUTHERN ROCKIES SUNDAY MORNING.
ONSHORE FLOW WILL INCREASE OVERNIGHT. EXPECT STRATUS TO MOVE
INTO THE SOUTHERN COASTAL BEND AROUND 10Z WITH MVFR CEILINGS.
THE STRATUS WILL SPREAD INLAND AS THE LOW LEVEL SOUTHEASTERLY
JET INCREASES TO 35 KNOTS. EXPECT MVFR CEILINGS WILL BE OVER
THE ENTIRE REGION BY 14-15Z SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 60 76 70 84 70 / 10 10 10 20 40
VICTORIA 53 74 67 83 68 / 10 20 20 20 50
LAREDO 62 93 72 93 69 / 0 10 10 10 30
ALICE 56 79 68 88 68 / 10 10 10 20 40
ROCKPORT 61 73 69 78 70 / 10 10 20 20 40
COTULLA 53 85 68 87 67 / 0 10 10 10 50
KINGSVILLE 57 78 69 87 69 / 10 10 10 10 30
NAVY CORPUS 64 74 71 81 72 / 10 10 20 20 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TMT/89...AVIATION
Hazardous weather outlook, Mar 15, 5:25 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
625 AM CDT SAT MAR 15 2008
GMZ230-235-250-255-270-275-TXZ229>234-239>247-161130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
625 AM CDT SAT MAR 15 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THE COMBINATION OF HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITY
VALUES AND 10 TO 20 MPH NORTHWEST WINDS WILL PROVIDE A HIGH WILD
FIRE THREAT FOR SOUTH TEXAS TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINDY TO VERY WINDY SOUTH TO SOUTHEAST WINDS WILL DEVELOP ACROSS
SOUTH TEXAS MONDAY...IN ADVANCE OF THE NEXT STORM SYSTEM. SUSTAINED
WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL BE POSSIBLE ACROSS THE
SOUTHERN COASTAL BEND...RESULTING IN WIND ADVISORIES AND SMALL
CRAFT ADVISORIES. RELATIVE HUMIDITY VALUES ACROSS THE RIO GRANDE
PLAINS IN CONJUNCTION WITH THE STRONG WINDS COULD RESULT IN NEAR
CRITICAL FIRE WEATHER CONDITIONS ON MONDAY AS WELL.
A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS TUESDAY MORNING. SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE FRONT MONDAY NIGHT
AND TUESDAY MORNING ACROSS SOUTH TEXAS. SOME OF THESE STORMS ACROSS
SOUTH TEXAS COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING
WINDS AND TORNADOES.
BEHIND THE FRONT TUESDAY...WEST AND NORTHWEST WINDS WILL BECOME
WINDY ACROSS SOUTH TEXAS. LOW RELATIVE HUMIDITY ALONG AND WEST OF
INTERSTATE 37 WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED MONDAY NIGHT AND TUESDAY MORNING.
MJG/JR
Wildfire, La Salle
- When
- March 15, 12:00 PM CST to 6:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
A 3000 acre fire in La Salle County destroyed numerous buildings, supplies, and vehicles. The fire was contained at the Chaparral Wildlife Management Complex. The exact beginning and containment time were not known at the time of this writing.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Georgia, March 15 to 16, 20082 deaths · 2 injured · $57 million · EF3 · 106 events
- Tornadoes and Hail in South Carolina, March 15, 20084 injured · $55,000 · EF3 · 71 events
- Tornadoes and Hail in South Carolina, March 15, 20088 injured · $4.0 million · EF2 · 58 events
- Marine Strong Wind in Eastern Pacific Coastal Waters, March 15, 20082 deaths · $25,000 · 1 event
- Tornadoes and Hail in Georgia, March 15, 20086 injured · $4.5 million · EF2 · 10 events
- Tornadoes and Hail in North Carolina, March 15, 20087 injured · $4.0 million · EF1 · 12 events
- Tornadoes and Hail in Georgia, March 15, 20082 injured · $300,000 · EF2 · 11 events
- Tornadoes and Hail in South Carolina, March 15, 20083 injured · $865,000 · EF1 · 29 events
- Rip Current in Florida, March 15, 20081 death · 1 event
- Tornadoes and Hail in Georgia, March 15, 2008$100,000 · EF2 · 10 events
- Tornado and Hail in South Carolina, March 15, 2008$2.8 million · EF0 · 26 events
- Hail and Damaging Winds in North Carolina, March 15, 20081.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90536.